MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that during administration of medicines from the connector at the y site and administration of tpn from the connector at the extension tube simultaneously, leakage from the y site was found approximately two hours after the start of administration.When the powerloc was removed and water was injected using a 6cc syringe, a crack was found at the y site.There was no reported patient injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged y-site was confirmed; however, the root cause was not identified.The product returned for evaluation was one 20ga x 0.75¿ powerloc safety winged infusion set with y-site.Usage residues were observed throughout the sample and the safety mechanism was engaged.A longitudinally aligned split was observed in the y-site luer adapter.Several longitudinally aligned stress fractures were observed throughout the y-site luer.Microscopic inspection of the y-site luer adapter confirmed the presence of a split.The split exhibited a granular fracture surface and sharply defined features.Material discoloration was observed throughout y-site luer.They threads were unremarkable.The material discoloration, stress fractures and split orientation were consistent with damage caused by outward radiating stress within the luer orifice.The undamaged threads suggested that forceful insertion of a tapered object into the luer may have contributed; however, attempts to replicate the damage using non-complainant devices were unsuccessful, suggesting that an addition contributing factor(s) contributed.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
POWERLOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8896977
Report Number3006260740-2019-02404
Device Sequence Number11361934
Product Code FPA
UDI-Device Identifier00801741151477
UDI-Public(01)00801741151477
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0672034J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Event Location Hospital
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1